How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Valarie Your Own Question
Valarie, Nurse (RN)
Category: Health
Satisfied Customers: 1228
Experience:  36+ yrs exprience medical, surgical, wound/skin care, nutrition, geriatrics, rehab, management
Type Your Health Question Here...
Valarie is online now
A new question is answered every 9 seconds

I have been using Kava Kava on an off for about five months.

This answer was rated:

I have been using Kava Kava on an off for about five months. I have been diagnosed with costochondritis and have pain in the chest. I also have had some joint symptoms, but they have gotten better since I have drank a lot of fluids. I don't have loss of appetite, yellow skin, fatigue or anything else to suggest I have hurt my liver. Is the pain in my chest a sign of possible damage from the Kava Kava?

Hello. Thank you for coming to JustAnswer with your question, and welcome.


Chest pain can be a symptom of many things, including the costrochondritis that you have been diagnosed with.


As for the Kava kava.....liver damage is a serious concern with the use of this herb, especially when used without a physician's supervision. Here is more information about this herb:


Mild liver damage may cause no symptoms at all, but you would want to be aware of this as a possible problem before continuing to use Kava kava. The only way to know is to see your physician to be evaluated.


However, here is some information from a trusted site about liver problems:


Just a note of warning, you may or may not be aware of this. Herbal remedies should be used with as much caution and concern as prescription medications. The problems with herbals is there are less studies usually done to forewarn you about possible side effects.

Valarie and other Health Specialists are ready to help you